ArticleCureus2023
Legg-Calvé-Perthes Disease Following Nephrotic Syndrome With Long-Term Steroid Use in a Three-Year-Old Boy: A Case Report.
Article in Cureus, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Nephrotic syndrome (NS) is one of the common pediatric diseases that require glucocorticoid treatment. Patients with NS might receive steroids for a long time if remission is not achieved. Evidence shows that long-term steroid use may induce osteoporosis in adults and children, and steroid use is well known to be related to avascular necrosis of the femoral head (ANFH) in adults. However, no pediatric case of AFNH caused by long-term steroid use due to NS has been reported. In this report, we describe the case of a three-year-old boy with a chief complaint of gait difficulty, who had been treated with glucocorticoid orally for a year because of NS. His body temperature was within the normal limit. His legs did not show trauma, redness, or swelling; however, he did not want his left thigh touched. A pelvic X-ray scan showed asymmetrical femoral heads due to the thinning of the left femoral head. Pelvic magnetic resonance imaging showed a low intensity of the left femoral head on the T2-weighted image and high and low mixed intensities on the fat-suppressed T2-weighted image. Deformation of the left femoral head was suspected. The epiphysial nucleus of the right femoral head was also small for his age. He was diagnosed with Legg-Calvé-Perthes disease and referred to an orthopedic clinic to begin rehabilitation with equipment to support his joints. Thus, we cannot completely conclude that glucocorticoid use and NS are not related to AFNH in children. Physicians must consider early diagnosis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.